MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3737C182TU
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Death (1802); Occlusion (1984)
Date of Event 02/12/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navon stent graft system was implanted in a patient for the endovascular treatment of a 60mm abdominal thoracic aneurysm.It was reported that during the index procedure the navion stent graft vnmc3737c182 was inadvertently deployed across the paravisceral segment.Conversion to open abdominal repair was carried out and the device was removed surgically, and an additional piece was placed.It was reported that the patient experienced occlusion of the renal arteries, celiac and sma after the case and expired the next day due to the complications.It was confirmed that the occlusion was due to the graft being placed over the paravisceral segment and that the graft was related to the occlusion.It was reported that the graft did what it is supposed to do (exclude flow outside the graft) but the placement and position of the graft was across those vessels.As per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is expired.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
IE 
MDR Report Key9810655
Report Number9612164-2020-01097
Device Sequence Number3002224
Product Code MIH
UDI-Device Identifier00763000101060
UDI-Public00763000101060
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2021
Device Model NumberVNMC3737C182TU
Device Catalogue NumberVNMC3737C182TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2020
Initial Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other; Required Intervention;
Patient Age55 YR